I had a severe headache that lasted for about 3 days and then went away. Then on Friday the 23 of DEC about 2 or 3 days after the headache I awoke with some pain on the left side of my neck after feeling the area I Notice that the gland was quite swollen and painful to the touch and also painful when I turned my head. So I assumed I had a swollen lymph node and didn’t think much of it. Everything was normal except for the gland and the pain that came with it. On the 25 I decided to go to the Doctor. Since I am currently in Afghanistan to support the Military I had to see a military doctor as that is all that is available. Told him what was going on and he had me give some blood to run CBC and other things. He asked me to come back the next day and see what the blood results were before he would prescribe any Antibiotics. So the next day he had my blood results and said all my results looked great and he really couldn’t explain why the gland was swollen other than infection. So he then prescribed me Azithromycin 250 mg. He prescribed this because he said I wouldn’t have to take to many pills and it would continue working after all pills had been taken. I began taking the pills as prescribed, after 2 days the swollen gland went back to normal. But on the 3 night of taking the meds, I began to have a feeling in my throat not sore but like something was draining down the back of it. Now today is day 5 I took the last dose today and the gland is completely back to normal but I have this drainage down my throat felling since day 3. There is no other symptoms with this also. No stuffy nose, no congestion no cough nothing just the draining feeling in my throat. No pain in my throat also, not sore at all. No problem swallowing or anything. So my question is given the brief history of what has been going on what do you think could most likely be the cause of the draining in my throat? Also the antibiotics would not have prevented this from happening?
The most likely cause is a post nasal drip. After antibiotics, post nasal drip may continue for some time but will be sterile. The source of this mucus is the nasal mucosa and the sinuses. The internal lining of the nose and sinuses has a large surface area and can create a large amount of post nasal drip.
You will require anti-allergics, mucolytics, medicated gargles and steam inhalation to reduce and eliminate it.
Another common cause for this feeling is acid reflux following a viral upper respiratory tract infection. Here too, antibiotics may not help. An anti-reflux medication may be added.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.